Alert archive / Colorado / Wind Chill Warnings in 2021
Wind Chill Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this wind chill warning at Feb 15, 2021, 3:05 PM MST for Kiowa County, Prowers County, Colorado. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2021, 3:05 PM MST (22:05 UTC)
- Expired
- Feb 16, 2021, 8:00 AM MST
- In force
- 17 hr
- Issued by
- NWS Pueblo, CO
Counties Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS45 KPUB 152205 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 305 PM MST Mon Feb 15 2021 COZ096-098-160615- /O.UPG.KPUB.WC.Y.0001.000000T0000Z-210216T1500Z/ /O.NEW.KPUB.WC.W.0002.210215T2205Z-210216T1500Z/ Eastern Kiowa County-Lamar Vicinity/Prowers County- 305 PM MST Mon Feb 15 2021 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST TUESDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 30 below zero. * WHERE...Eastern Kiowa County and Prowers County. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ COZ068-160615- /O.CON.KPUB.WW.Y.0009.210216T0000Z-210217T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 305 PM MST Mon Feb 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 9 inches. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 11 PM MST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ095-097-099-160615- /O.CON.KPUB.WC.Y.0001.000000T0000Z-210216T1500Z/ Western Kiowa County-Las Animas Vicinity/Bent County- Springfield Vicinity/Baca County- 305 PM MST Mon Feb 15 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Western Kiowa County, Bent and Baca Counties. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
3 follow-up statements
474 WWUS45 KPUB 160546 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1046 PM MST Mon Feb 15 2021 COZ096-098-161400- /O.CON.KPUB.WC.W.0002.000000T0000Z-210216T1500Z/ Eastern Kiowa County-Lamar Vicinity/Prowers County- 1046 PM MST Mon Feb 15 2021 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 30 below zero. * WHERE...Eastern Kiowa County and Prowers County. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ COZ068-161400- /O.CON.KPUB.WW.Y.0009.000000T0000Z-210217T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 1046 PM MST Mon Feb 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... * WHAT...Snow. Total accumulations of 5 to 9 inches. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 11 PM MST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ095-097-099-161400- /O.CON.KPUB.WC.Y.0001.000000T0000Z-210216T1500Z/ Western Kiowa County-Las Animas Vicinity/Bent County- Springfield Vicinity/Baca County- 1046 PM MST Mon Feb 15 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Western Kiowa County, Bent County, and Baca County. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
314 WWUS45 KPUB 161115 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 415 AM MST Tue Feb 16 2021 COZ096-098-161500- /O.CON.KPUB.WC.W.0002.000000T0000Z-210216T1500Z/ Eastern Kiowa County-Lamar Vicinity/Prowers County- 415 AM MST Tue Feb 16 2021 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills. Wind chills as low as 30 below zero. * WHERE...Eastern Kiowa County and Prowers County. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ COZ068-161915- /O.CON.KPUB.WW.Y.0009.000000T0000Z-210217T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 415 AM MST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Snow. Total accumulations of 4 to 8 inches. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 11 PM MST Tuesday. * IMPACTS...Plan on winter travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ095-097-099-161500- /O.CON.KPUB.WC.Y.0001.000000T0000Z-210216T1500Z/ Western Kiowa County-Las Animas Vicinity/Bent County- Springfield Vicinity/Baca County- 415 AM MST Tue Feb 16 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Western Kiowa County, Bent County, and Baca County. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
195 WWUS45 KPUB 161433 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 733 AM MST Tue Feb 16 2021 COZ096-098-161545- /O.EXP.KPUB.WC.W.0002.000000T0000Z-210216T1500Z/ Eastern Kiowa County-Lamar Vicinity/Prowers County- 733 AM MST Tue Feb 16 2021 ...WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... Temperatures will slowly increase into the 20s today with light winds. $$ COZ095-097-099-161545- /O.EXP.KPUB.WC.Y.0001.000000T0000Z-210216T1500Z/ Western Kiowa County-Las Animas Vicinity/Bent County- Springfield Vicinity/Baca County- 733 AM MST Tue Feb 16 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... Temperatures will slowly warm into the 20s-30s today with light winds. $$ COZ068-162245- /O.CON.KPUB.WW.Y.0009.000000T0000Z-210217T0600Z/ Eastern San Juan Mountains Above 10000 Feet- 733 AM MST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Snow. Total accumulations of 4 to 8 inches. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 11 PM MST Tuesday. * IMPACTS...Plan on winter travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this wind chill warning went out at Feb 15, 11:21 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 15, 11:21 AM MST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1121 AM MST Mon Feb 15 2021 .UPDATE... Issued at 1113 AM MST Mon Feb 15 2021 No real big changes to the forecast at this time, other than to let the Wind Chill Warning expire. Temperatures and wind chills will continue to improve into the afternoon over most locations, however, temperatures will struggle to rise much over the eastern plains. Did lower temps in this location, and it's quite possible that some places don't rise above zero. Current Wind Chill Advisory still looks to be on track in this location. && .SHORT TERM...(Today and tonight) Issued at 343 AM MST Mon Feb 15 2021 The main forecast concern for today and tonight will be the bitter cold temperatures and wind chills this morning for areas along and east of the I-25 corridor. Despite slight warming today, bitter cold wind chills are anticipated to return tonight into tomorrow morning for the far eastern plains. Another concern will be light to moderate snows beginning tonight for the Continental Divide, with the eastern San Juans expected to see the highest snowfall amounts. Currently... The eastern mountains are a dividing line between the mostly clear skies to the east and low to mid level clouds to the west. The clear skies to the east have allowed for very efficient radiational cooling overnight with temperatures running from about -15 to -25F as of the 3 am readings, with the coldest temperatures being recorded near the Kansas border. Wind chill readings are running from -30 to -40 in the eastern plains, and generally -15 to -30 along the I-25 corridor. Meanwhile, for areas to the west under the clouds, temperatures are a little more tolerable with readings from -5 to 10F. A few stations in the San Luis Valley and Upper Arkansas River Valley are reporting some light snow at this hour, but I doubt much accumulation is occuring with this snow. Today... Generally moderate northwest flow aloft is expected to persist through the day, which will help to begin pushing the arctic air out of the region. That said, bitterly cold temperatures and dangerous wind chills can be expected for all areas along and east of the I-25 corridor through midday. Then, temperatures rebound rather nicely, relatively speaking, for locations along and west of I-25 as better mixing is anticipated to occur with the moderate flow aloft. Afternoon highs are expected to reach the upper teens to lower 20s along I-25, while the high valleys should see highs in the upper 20s to mid 30s. These "warmer" temperatures likely won't make it too far east of I-25 as the arctic air lingers over the plains. Highs there are only expected to be in the single digits above zero to around 10. Wind chills will also improve throughout the day, so the ending time (11 am) of the ongoing Wind Chill Warning and Advisory still look good. However, wind chills are still expected to be in the -15 to -25 range for the far eastern plains for much of the afternoon into Tuesday morning, so have issued a Wind Chill Advisory from 11 am today through 8 am Tuesday for Kiowa, Bent, Prowers, and Baca Counties. There will likely be a few hours this afternoon that wind chill temperatures won't meet the advisory threshold, but will still be cold, so decided to have one longer duration advisory instead of breaking it up into two time segments. Tonight... A weak disturbance within the larger scale flow is expected to move into the region this evening, bringing light to moderate snows to the Continental Divide tonight into Tuesday. Snow is expected to start out light this evening and pick up in intensity in the early morning hours, with the bulk of the snow from this system occurring on Tuesday. Overnight accumulations of 1 to 4 inches are anticipated along the Divide, with the higher amounts expected over the eastern San Juans. Despite the bulk of the snow occuring in the long-term period, have issued a Winter Weather Advisory beginning at 5 pm this evening for the eastern San Juans above 10,000 feet. Light snow is also anticipated to spread into the Sangre de Cristos late tonight, but only an inch or two is expected by 5 am. The remaining areas should remain dry and cold, but not as cold as the previous couple of nights. Lows are expected to dip into the single digits above zero along the I-25 corridor and high valleys, single digits below zero over the far eastern plains, and teens along the banana belt. .LONG TERM...(Tuesday through Sunday) Issued at 343 AM MST Mon Feb 15 2021 Main concern this period will be during the late Wed/early Thursday time period as another disturbance has the potential to bring more winter precip to the I-25 corridor region. Additional snow will be possible over the high terrain Tue-Thu, then again possibly for the upcoming weekend. Milder weather is fcst to occur over the lower elevations Fri-Sun. Tuesday... Another in a series of disturbance will be moving across the region on Tuesday. This system will bring periods of snow to the higher terrain with a chance of snow in the valleys. Heaviest snow should occur over the SW mtns were another ~4-8" will be possible, with lesser amounts over the remainder of the region. At this time the heaviest snow over the higher terrain should occur during the Tuesday afternoon time period. Temps on Tuesday will recover along the mtns/plains interface/I-25 corridor region with readings likely getting into the 30s to around 40F. East of the interstate, modified arctic air will likely hold on with max temp readings in the 20s. Wednesday into Thursday.... Another stronger disturbance will move across the region. This system has the potential to affect all of the higher terrain and the I-25 corridor region. Favorable NE 700 mb flow is fcst to develop during the late Wed/early Thu time period along the east slopes of the S mtns and this could lead to several inches of snow for this region. Ensemble guidance is indicating a few inches or more of snow will be possible. At this time, guidance is pretty insistent on keeping any snow pretty close to the S mtns, with the plains well east of the interstate remaining dry. It is possible snowfall amounts could warrant winter weather highlights, especially across the S Sangres and Wet mtns during this time frame. At this time the best chance of snow will be Wednesday evening. Friday into the weekend... For the plains, milder weather is forecast to return as ensemble guidance is showing 40s and 50s returning to the plains, with 40s in the mtns. Fri and Sat should be the warmest days, with Sun a bit cooler as a quick moving disturbance moves to the east just north of the area. This disturbance could bring windy conditions to the lower elevations Sunday. For the the mtns, snow will be possible late Saturday and Sunday, especially for the central mtns. It will likely be rather windy in the high terrain during this time period. \/Hodanish && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1113 AM MST Mon Feb 15 2021 Expect mainly VFR conditions with dry weather for the TAF sites this period. However, some potential for ALS to see a period of light snow with MVFR conditions Tuesday morning. It does look as if these conditions will be around ALS, but confidence if it will directly impact the terminal is low at this time. Winds will generally remain on the lighter side this period. && .PUB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 8 AM MST Tuesday for COZ095>099. Winter Weather Advisory from 5 PM this afternoon to 11 PM MST Tuesday for COZ068. && UPDATE...RODRIGUEZ SHORT TERM...CARLBERG LONG TERM...HODANISH AVIATION...RODRIGUEZ
Hazardous weather outlook, Feb 15, 10:53 AM MST, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1053 AM MST Mon Feb 15 2021 COZ058>089-093>099-161800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1053 AM MST Mon Feb 15 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Bitterly cold wind chills of 15 below to 25 below zero are expected to continue through Tuesday morning for the far eastern plains, near the Kansas border. Accumulating snow returns this evening to the Continental Divide and continues overnight. New accumulations of 1 to 4 inches are possible by Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Unsettled weather will continue over the region from Tuesday into Thursday morning. Periods of snow will be likely over the mountains and valleys during this period. Several inches of snow will be possible, with the heaviest amounts occurring south of highway 50. The best chance of accumulating snow over the lower elevations will occur along and to the west of the I-25 corridor Wednesday evening. Over the weekend, a quick moving weather system will bring some light snow to the Continental Divide region. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this evening and overnight over the Continental Divide. RODRIGUEZ
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:48 AM MST | Winter Weather Advisory | PUB | Conejos, Mineral, Rio Grande | 43 hr |
Nearby
Wind Chill Warnings in Colorado, 2021Every wind chill warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.